Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for painless bruise on hand

Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

default
Posted on Thu, 28 Aug 2014 in Skin Hair and Nails
Question: I have a brusise on my arm, not knowing how it happened, and seems to be getting larger, no pain, and is increasing in size and color. I am 73 and feel well otherwise.
doctor
Answered by Dr. Prakash H Muddegowda 1 hour later
Brief Answer:
It appears to be senile purpura.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.
Based upon clinical history and query, my opinion is as follows:

1. In the elderly, blood vessels become thin walled and fragile. Even minor trauma can lead to bruise or petechiae due to associate fragile nature of skin and skin fragility.

2. These are called as senile purpura and vary in size from few mm to cm. Minor bruising is normal. Medications (NSAIDS - aspirin painkillers, thiazides), can increase risk or dietary deficiencies can also lead to bruise.
Fish oil, ginger, garlic have blood thinning effect and can also increase risk of purpura.

3. You need to take a diet rich in Vit A and C. Take good quantity of fluids, and avoid skin dryness. Use mild soaps. Frequent change in position is necessary to avoid damaging at same site. Prevention plays a very important role.

4. These lesions are painless and as they heal, the color changes from red to brown to black. Finally it slowly disappears. Repeat bruise will take much longer.

Hope it helps.
Any further queries, happy to help again.
Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Aspirin

doctor1 MD

Hi, I am a 51 year old man, I had a dissected carotid artery on 12/8/2010, a stent was placed in my carotid. Follow up shows that the blood flow is very good. During the episode at the time I had confusion, saw lights in left eye (dissection was on left side) and some headaches, not severe. I have had 2 follow up MRI s and MRA s which show improvement. I was put on keppra as a precaution and have recently been weaned off of it. My question is approximately 4 weeks ago I began having a sort of numbing sensation (warm or cool) on the right side of my face about an inch wide from about my temple across my cheek bone to about my nose, could this be related, and if so how? This sensation is not constant but frequent. I am otherwise in good health, take aspirin and 40mg simivastin a day, 6 1 and 175 lbs.

doctor1 MD

I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

Hi, I am 55 years old Indian. Suffered and survived a heart attack in year 2000. Angiogram was done and about 30 % of LAD was blocked. Doctor advised not to do stenting, only on medications and was advice to take care diet and exercise. Currently on tab enalapril and aspirin. Missed heart beat is worrying me. Pls advice

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...